News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Follow-up to Effexor XR (from tjford)


 tjford - Fri Sep 03, 2004 5:07 pm

Thanks for the quick response to my questions. Actually, I have not yet gone off Effexor XR. Today is the first day at a reduced dose of 75 mg. I am to stay at the reduced dose for one week before stopping completely and starting Celexa, which is why I am somewhat nervous about not only the withdrawal symptoms, but also serotonin syndrome. (I am not much of a medication taker, which is why I am being a bit neurotic about this. I probably only take Tylenol a few times a year and use vitamin supplements such as a multi, B-Complex. Recently tried adding amino acids but only for a very brief period). If I reduce to 75 mg. from 150 mg. for one week and then stop completely, could I potentially experience withdrawal symptoms?

I have another question. In my previous e-mail, I mentioned that I had been using an L-Tyrosine supplement for about 2 weeks (starting with 500 mg, three times a day, then 500 mg, twice a day and finally 500 mg once a day for the two week period). Are you able to tell me if a person can experience hypomania while using the amino acid L-Tyrosine or experience withdrawal symptoms after stopping an amino acid. I have been nauseaus and very anxious since I stopped the supplementation. I did a lot of research on amino acid supplementation prior to taking anything, and did not see anything about toxicity, side effects or withdrawal. The only other explanation I can think of for how I have been feeling for the past week and a half is perhaps the Depo Provera my doctor put me on to regulate my periods (Unfortunately, I did not know much about Depo before being given the injection and wasn't told much by my doctor). Any ideas?

Thanks so much.
 Dr. Tamer Fouad - Fri Sep 03, 2004 7:53 pm

User avatar For more on Effexor withdrawal and the optimal withdrawal method, please visit this page.

L-Tyrosine has not been associated with the symptoms you have described.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here